Alert archive / Oregon / Wind Advisories in 2017
Wind Advisory 4, NWS Pendleton, OR
NWS Pendleton, OR issued this wind advisory at Jan 28, 2017, 2:48 PM PST for Union County, Oregon. It took effect at Jan 28, 2017, 4:00 PM PST. It was in force for 36 hr.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2017, 2:48 PM PST (22:48 UTC)
- In effect from
- Jan 28, 2017, 4:00 PM PST
- Expired
- Jan 30, 2017, 4:02 AM PST
- In force
- 36 hr
- Issued by
- NWS Pendleton, OR
County Union County, OR
The radar
The Pendleton radar (KPDT), 78 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 12:00Z, 10.8 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 634 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 53 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
725 WWUS76 KPDT 282248 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 248 PM PST SAT JAN 28 2017 ...AIR STAGNATION ADVISORY THROUGH MONDAY MORNING... .AN UPPER LEVEL RIDGE WILL CONTINUE THROUGH AT LEAST MONDAY MORNING LEADING TO STAGNANT AIR CONDITIONS. AREAS OF DENSE FREEZING FOG WILL BE POSSIBLE AT TIMES. ORZ049-290700- /O.NEW.KPDT.WI.Y.0004.170129T0000Z-170130T0000Z/ GRANDE RONDE VALLEY- 248 PM PST SAT JAN 28 2017 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST SUNDAY FOR LADD AND PYLES CANYONS... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS ISSUED A WIND ADVISORY FOR LADD AND PYLES CANYONS...WHICH IS IN EFFECT UNTIL 4 PM PST SUNDAY. * WINDS...SOUTH WINDS 25 TO 35 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE IN THE SOUTHERN GRANDE RONDE VALLEY THIS EVENING...THEN DECREASE SUNDAY AFTERNOON. * IMPACTS...CROSS WINDS WILL CREATE PROBLEMS FOR HIGH PROFILE VEHICLES ALONG I-82. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ026-027-521-290700- /O.CON.KPDT.AS.Y.0002.000000T0000Z-170130T1700Z/ KITTITAS VALLEY-YAKIMA VALLEY-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ELLENSBURG...THORP...NACHES... SUNNYSIDE...TOPPENISH...YAKIMA...GOLDENDALE...BICKLETON 248 PM PST SAT JAN 28 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... * TIMING...STAGNANT AIR WILL PERSIST THROUGH THE WEEKEND. * IMPACTS...LITTLE OR NO MIXING WILL OCCUR THROUGH MONDAY. THIS WILL TRAP POLLUTANTS NEAR THE GROUND. * AIR QUALITY...AIR QUALITY MAY BECOME DEGRADED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA. && $$ ORZ041-044-507-508-510-WAZ024-028-029-290700- /O.CON.KPDT.AS.Y.0002.000000T0000Z-170130T1700Z/ EAST COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON-EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN... HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON... FOSSIL...DUFUR...MAUPIN...WHITE SALMON...CONNELL...PROSSER... TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA 248 PM PST SAT JAN 28 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... * TIMING...STAGNANT AIR WILL PERSIST THROUGH THE WEEKEND. * IMPACTS...LITTLE OR NO MIXING WILL OCCUR THROUGH MONDAY. THIS WILL TRAP POLLUTANTS NEAR THE GROUND. * AIR QUALITY...AIR QUALITY MAY BECOME DEGRADED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA. && $$
5 follow-up statements
769 WWUS76 KPDT 290551 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 951 PM PST SAT JAN 28 2017 ...AIR STAGNATION ADVISORY THROUGH MONDAY MORNING... .AN UPPER LEVEL RIDGE WILL CONTINUE THROUGH AT LEAST MONDAY MORNING LEADING TO STAGNANT AIR CONDITIONS. AREAS OF DENSE FREEZING FOG WILL BE POSSIBLE AT TIMES. ORZ049-291400- /O.CON.KPDT.WI.Y.0004.000000T0000Z-170130T0000Z/ GRANDE RONDE VALLEY- 951 PM PST SAT JAN 28 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST SUNDAY FOR LADD AND PYLES CANYONS... * WINDS...SOUTH 15 TO 25 MPH WITH GUSTS UP TO 50 MPH. * TIMING...WINDS WILL INCREASE IN THE SOUTHERN GRANDE RONDE VALLEY OVERNIGHT...THEN DECREASE SUNDAY AFTERNOON. * IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER LINES. SCATTERED POWER OUTAGES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ026-027-521-291400- /O.CON.KPDT.AS.Y.0002.000000T0000Z-170130T1700Z/ KITTITAS VALLEY-YAKIMA VALLEY-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ELLENSBURG...THORP...NACHES... SUNNYSIDE...TOPPENISH...YAKIMA...GOLDENDALE...BICKLETON 951 PM PST SAT JAN 28 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... * TIMING...STAGNANT AIR WILL PERSIST THROUGH THE WEEKEND. * IMPACTS...LITTLE OR NO MIXING WILL OCCUR. THIS WILL TRAP POLLUTANTS NEAR THE SURFACE. * AIR QUALITY...AIR QUALITY MAY BECOME DEGRADED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA. && $$ ORZ041-044-507-508-510-WAZ024-028-029-291400- /O.CON.KPDT.AS.Y.0002.000000T0000Z-170130T1700Z/ EAST COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON-EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN... HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON... FOSSIL...DUFUR...MAUPIN...WHITE SALMON...CONNELL...PROSSER... TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA 951 PM PST SAT JAN 28 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... * TIMING...STAGNANT AIR WILL PERSIST THROUGH THE WEEKEND. * IMPACTS...LITTLE OR NO MIXING WILL OCCUR. THIS WILL TRAP POLLUTANTS NEAR THE SURFACE. * AIR QUALITY...AIR QUALITY MAY BECOME DEGRADED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA. && $$
666 WWUS76 KPDT 291354 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 554 AM PST SUN JAN 29 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR LADD AND PYLES CANYONS... ...AIR STAGNATION ADVISORY THROUGH MONDAY MORNING... .AN UPPER LEVEL RIDGE WILL CONTINUE THROUGH AT LEAST MONDAY MORNING LEADING TO STAGNANT AIR CONDITIONS. AREAS OF DENSE FREEZING FOG WILL BE POSSIBLE AT TIMES. ORZ049-300000- /O.CON.KPDT.WI.Y.0004.000000T0000Z-170130T0000Z/ GRANDE RONDE VALLEY- 554 AM PST SUN JAN 29 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON FOR LADD AND PYLES CANYONS... * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 50 MPH IN THE SOUTHERN GRANDE RONDE VALLEY. * TIMING...WINDS WILL CONTINUE THROUGH THE DAY...THEN DECREASE SUNDAY AFTERNOON. * IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER LINES. SCATTERED POWER OUTAGES ARE EXPECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ026-027-521-300000- /O.CON.KPDT.AS.Y.0002.000000T0000Z-170130T1700Z/ KITTITAS VALLEY-YAKIMA VALLEY-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ELLENSBURG...THORP...NACHES... SUNNYSIDE...TOPPENISH...YAKIMA...GOLDENDALE...BICKLETON 554 AM PST SUN JAN 29 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... * TIMING...STAGNANT AIR WILL PERSIST THROUGH THE WEEKEND. * IMPACTS...LITTLE OR NO MIXING WILL OCCUR. THIS WILL TRAP POLLUTANTS NEAR THE SURFACE. * AIR QUALITY...AIR QUALITY MAY BECOME DEGRADED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA. && $$ ORZ041-044-507-508-510-WAZ024-028-029-300000- /O.CON.KPDT.AS.Y.0002.000000T0000Z-170130T1700Z/ EAST COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON-EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN... HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON... FOSSIL...DUFUR...MAUPIN...WHITE SALMON...CONNELL...PROSSER... TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA 554 AM PST SUN JAN 29 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... * TIMING...STAGNANT AIR WILL PERSIST THROUGH THE WEEKEND. * IMPACTS...LITTLE OR NO MIXING WILL OCCUR. THIS WILL TRAP POLLUTANTS NEAR THE SURFACE. * AIR QUALITY...AIR QUALITY MAY BECOME DEGRADED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA. && $$
350 WWUS76 KPDT 292236 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 236 PM PST SUN JAN 29 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING FOR LADD AND PYLES CANYONS... ...AIR STAGNATION ADVISORY THROUGH MONDAY MORNING... .AN UPPER LEVEL RIDGE WILL CONTINUE THROUGH AT LEAST MONDAY MORNING LEADING TO STAGNANT AIR CONDITIONS. AREAS OF DENSE FREEZING FOG WILL BE POSSIBLE AT TIMES. ORZ049-300600- /O.EXT.KPDT.WI.Y.0004.000000T0000Z-170130T0600Z/ GRANDE RONDE VALLEY- 236 PM PST SUN JAN 29 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM PST THIS EVENING FOR LADD AND PYLES CANYONS... * WINDS...SOUTH 30 TO 40 MPH WITH GUSTS UP TO 50 MPH IN THE SOUTHERN GRANDE RONDE VALLEY. SOUTH WINDS OF 15 TO 30 MPH WITH GUSTS OF 30 TO 45 MPH ARE EXPECTED ELSEWHERE IN THE VALLEY. * TIMING...WINDS WILL CONTINUE INTO EARLY EVENING...THEN DECREASE LATE THIS EVENING. * IMPACTS...STRONG WINDS MAY BLOW DOWN LIMBS...TREES...AND POWER LINES. SCATTERED POWER OUTAGES WILL BE POSSIBLE. LOCAL BLOWING AND DRIFTING SNOW WILL ALSO BE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ026-027-521-300700- /O.CON.KPDT.AS.Y.0002.000000T0000Z-170130T1700Z/ KITTITAS VALLEY-YAKIMA VALLEY-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ELLENSBURG...THORP...NACHES... SUNNYSIDE...TOPPENISH...YAKIMA...GOLDENDALE...BICKLETON 236 PM PST SUN JAN 29 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... * TIMING...STAGNANT AIR WILL PERSIST THROUGH THE WEEKEND. * IMPACTS...LITTLE OR NO MIXING WILL OCCUR. THIS WILL TRAP POLLUTANTS NEAR THE SURFACE. * AIR QUALITY...AIR QUALITY MAY BECOME DEGRADED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA. && $$ ORZ041-044-507-508-510-WAZ024-028-029-300700- /O.CON.KPDT.AS.Y.0002.000000T0000Z-170130T1700Z/ EAST COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON-EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN... HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON... FOSSIL...DUFUR...MAUPIN...WHITE SALMON...CONNELL...PROSSER... TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA 236 PM PST SUN JAN 29 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... * TIMING...STAGNANT AIR WILL PERSIST THROUGH THE WEEKEND. * IMPACTS...LITTLE OR NO MIXING WILL OCCUR. THIS WILL TRAP POLLUTANTS NEAR THE SURFACE. * AIR QUALITY...AIR QUALITY MAY BECOME DEGRADED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA. && $$
194 WWUS76 KPDT 300517 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 917 PM PST SUN JAN 29 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 AM PST MONDAY FOR LADD AND PYLES CANYONS... ...AIR STAGNATION ADVISORY THROUGH MONDAY MORNING... .AN UPPER LEVEL RIDGE WILL CONTINUE THROUGH AT LEAST MONDAY MORNING LEADING TO STAGNANT AIR CONDITIONS. AREAS OF DENSE FREEZING FOG WILL BE POSSIBLE AT TIMES. ORZ049-301500- /O.EXT.KPDT.WI.Y.0004.000000T0000Z-170130T1500Z/ GRANDE RONDE VALLEY- 917 PM PST SUN JAN 29 2017 ...WIND ADVISORY NOW IN EFFECT UNTIL 7 AM PST MONDAY FOR LADD AND PYLES CANYONS... * WINDS...SOUTH 25 TO 35 MPH WITH GUSTS UP TO 45 MPH. * TIMING...WINDS WILL CONTINUE OVERNIGHT AND DECREASE MONDAY MORNING. * IMPACTS...GUSTY WINDS WILL BLOW AROUND UNSECURED OBJECTS. TREE LIMBS COULD BE BLOWN DOWN AND A FEW POWER OUTAGES MAY RESULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WAZ026-027-521-301515- /O.CON.KPDT.AS.Y.0002.000000T0000Z-170130T1700Z/ KITTITAS VALLEY-YAKIMA VALLEY-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ELLENSBURG...THORP...NACHES... SUNNYSIDE...TOPPENISH...YAKIMA...GOLDENDALE...BICKLETON 917 PM PST SUN JAN 29 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... * TIMING...STAGNANT AIR WILL PERSIST THROUGH THE WEEKEND. * IMPACTS...LITTLE OR NO MIXING MEANS POLLUTANTS WILL BE TRAPPED AT THE LOWER LEVELS WHERE THEY MAY BE BREATHED. * AIR QUALITY...AIR QUALITY MAY BECOME DEGRADED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA. && $$ ORZ041-044-507-508-510-WAZ024-028-029-301515- /O.CON.KPDT.AS.Y.0002.000000T0000Z-170130T1700Z/ EAST COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON-EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN... HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON... FOSSIL...DUFUR...MAUPIN...WHITE SALMON...CONNELL...PROSSER... TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA 917 PM PST SUN JAN 29 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST MONDAY... * TIMING...STAGNANT AIR WILL PERSIST THROUGH THE WEEKEND. * IMPACTS...LITTLE OR NO MIXING MEANS POLLUTANTS WILL BE TRAPPED AT THE LOWER LEVELS WHERE THEY MAY BE BREATHED. * AIR QUALITY...AIR QUALITY MAY BECOME DEGRADED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA. && $$
877 WWUS76 KPDT 301202 NPWPDT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PENDLETON OR 402 AM PST MON JAN 30 2017 .AN UPPER LEVEL RIDGE WILL CONTINUE THROUGH AT LEAST MONDAY MORNING LEADING TO STAGNANT AIR CONDITIONS. AREAS OF DENSE FREEZING FOG WILL BE POSSIBLE AT TIMES. ORZ049-301315- /O.CAN.KPDT.WI.Y.0004.000000T0000Z-170130T1500Z/ GRANDE RONDE VALLEY- 402 AM PST MON JAN 30 2017 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN PENDLETON HAS CANCELLED THE WIND ADVISORY. SOME BREEZY CONDITIONS WILL OCCUR THROUGH THE DAY BUT THE STRONG WINDS ARE OVER. $$ WAZ026-027-521-301700- /O.CON.KPDT.AS.Y.0002.000000T0000Z-170130T1700Z/ KITTITAS VALLEY-YAKIMA VALLEY-SIMCOE HIGHLANDS- INCLUDING THE CITIES OF...ELLENSBURG...THORP...NACHES... SUNNYSIDE...TOPPENISH...YAKIMA...GOLDENDALE...BICKLETON 402 AM PST MON JAN 30 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * TIMING...STAGNANT AIR WILL PERSIST THROUGH THE WEEKEND. * IMPACTS...LITTLE OR NO MIXING MEANS POLLUTANTS WILL BE TRAPPED AT THE LOWER LEVELS WHERE THEY MAY BE BREATHED. * AIR QUALITY...AIR QUALITY MAY BECOME DEGRADED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA. && $$ ORZ041-044-507-508-510-WAZ024-028-029-301700- /O.CON.KPDT.AS.Y.0002.000000T0000Z-170130T1700Z/ EAST COLUMBIA RIVER GORGE OF OREGON- LOWER COLUMBIA BASIN OF OREGON- FOOTHILLS OF THE NORTHERN BLUE MOUNTAINS OF OREGON- FOOTHILLS OF THE SOUTHERN BLUE MOUNTAINS OF OREGON- NORTH CENTRAL OREGON-EASTERN COLUMBIA RIVER GORGE OF WASHINGTON- LOWER COLUMBIA BASIN OF WASHINGTON- FOOTHILLS OF THE BLUE MOUNTAINS OF WASHINGTON- INCLUDING THE CITIES OF...ARLINGTON...THE DALLES...BOARDMAN... HERMISTON...IONE...PENDLETON...PILOT ROCK...HEPPNER...CONDON... FOSSIL...DUFUR...MAUPIN...WHITE SALMON...CONNELL...PROSSER... TRI-CITIES...DAYTON...WAITSBURG...WALLA WALLA 402 AM PST MON JAN 30 2017 ...AIR STAGNATION ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... * TIMING...STAGNANT AIR WILL PERSIST THROUGH THE WEEKEND. * IMPACTS...LITTLE OR NO MIXING MEANS POLLUTANTS WILL BE TRAPPED AT THE LOWER LEVELS WHERE THEY MAY BE BREATHED. * AIR QUALITY...AIR QUALITY MAY BECOME DEGRADED. PRECAUTIONARY/PREPAREDNESS ACTIONS... AN AIR STAGNATION ADVISORY INDICATES THAT DUE TO LIMITED MOVEMENT OF AN AIR MASS ACROSS THE ADVISORY AREA...POLLUTION HAS THE POTENTIAL TO INCREASE TO DANGEROUS LEVELS. PERSONS WITH RESPIRATORY ILLNESS SHOULD FOLLOW THEIR PHYSICIANS ADVICE FOR DEALING WITH HIGH LEVELS OF AIR POLLUTION DURING PERIODS OF STAGNANT AIR...STATE AIR QUALITY AGENCIES HIGHLY RECOMMEND THAT NO OUTDOOR BURNING OCCUR AND THAT RESIDENTIAL WOOD BURNING DEVICES BE LIMITED AS MUCH AS POSSIBLE. ACCORDING TO STATE AIR QUALITY AGENCIES...PROLONGED PERIODS OF STAGNANT AIR CAN HOLD POLLUTANTS CLOSE TO THE GROUND...WHERE PEOPLE LIVE AND BREATHE. CHECK WITH YOUR LOCAL BURN AGENCY FOR ANY CURRENT RESTRICTIONS IN YOUR AREA. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pendleton, OR wrote its last area forecast discussion before this wind advisory went out at Jan 28, 9:55 AM PST, 4 hours 53 minutes earlier.
Area forecast discussion, Jan 28, 9:55 AM PST, 4 hours 53 minutes before
Area Forecast Discussion
National Weather Service Pendleton OR
955 AM PST Sat Jan 28 2017
.SHORT TERM...Morning Update...The Interior Northwest will remain
under an upper level ridge through tonight. Thus low level
inversions will persist in the immediate short term. Thus will
continue to see low clouds and varying amounts of fog or freezing
fog below the base of the inversions through tonight. Overall,
fog/freezing fog is patchy this morning, though areas of
fog/freezing fog are occurring roughly between elevations of 2000
and 2800 ft MSL. These areas should see the fog decrease in coverage
late this morning and this afternoon. Updates this morning reduced
the areal coverage with areas of fog/freezing fog wording, while
adjusting overall low cloud and fog locations in terms of
information from visible satellite, web cameras and observations.
Stagnant air will continue under the inversions and have continued
the Air Stagnation advisories. Made adjustment to wind forecasts
through tonight, with strongest winds expected in the Grande Ronde
valley and lighter winds elsewhere. Also made a few adjustments to
afternoon high temps. 90
.LONG TERM...Previous Discussion...Tuesday through Saturday...Models
have swung into better agreement during the extended period compared
to last night. The GFS has swung to the ECMWF solution but now
places the developing warm front Tuesday and Wednesday a little
further north than the ECMWF while both place an upper level low off
the coast. This still leaves some uncertainty as to precipitation
type over the northern portion (southern Washington) of the forecast
area but eastern Oregon will be under the warm sector and higher
snow levels. This model difference continues Thursday and Friday
with the ECMWF running a little colder just ahead of remnants of the
upper level low moving into the Pacific Northwest on Friday and
exiting by Saturday. Have tried to split the difference between the
models for now during what should be a wet period late Tuesday
through Friday the drying Saturday.
&&
.AVIATION...18Z TAFS...Inversion will continue with persistent
stratus and fog trapped beneath it at KDLS KYKM KPDT and KALW. These
TAF sites will be mainly MVFR/IFR over the next 24 hours and beyond.
However taf sites KRDM and KBDN should remain vfr. Light winds
expected next 24 hours. 76
&&
.PRELIMINARY POINT TEMPS/POPS...
PDT 33 28 35 29 / 10 10 10 10
ALW 33 31 34 31 / 10 10 10 10
PSC 36 28 34 28 / 10 10 10 10
YKM 36 28 36 27 / 10 10 10 10
HRI 35 29 34 28 / 10 10 10 10
ELN 34 26 37 27 / 10 10 10 10
RDM 41 18 42 22 / 0 0 10 10
LGD 29 22 36 24 / 0 0 10 10
GCD 37 21 36 22 / 0 0 0 10
DLS 37 31 38 31 / 10 10 10 10
&&
.PDT WATCHES/WARNINGS/ADVISORIES...
OR...Air Stagnation Advisory until 9 AM PST Monday for ORZ041-044-507-
508-510.
WA...Air Stagnation Advisory until 9 AM PST Monday for WAZ024-026>029-
521.
&&
90/91/76Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.